MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS FEMORAL OXIN RT SZ 7; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS FEMORAL OXIN RT SZ 7; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74022117
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka surgery had been performed on (b)(6) 2022 the patient experienced an infection.A revision surgery was performed on an unknown date to address this adverse event.The surgeon replaced the explanted devices with new tibia component, and a cocr legion femur cemented in with antibiotic cement to help with infection.The patient left the surgical case in good health.No injury to the patient, no delay in case, no further medical history available at this time.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Additional information.
 
Event or Problem Description
It was reported that, after a tka surgery had been performed on (b)(6) 2022, the patient experienced an infection.A revision surgery was performed on (b)(6) 2023 to solve this adverse event.During the surgery, the whole system was replaced with a new one, and antibiotic cement was used to help with the infection.The patient left the surgical case in good health.No further information is available.
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation; therefore, devices analysis could not be performed.The clinical/medical investigation concluded that, per complaint details, a revision was performed approximately 13 months post implantation due to an unspecified infection.It was communicated that the details of the primary implantation and laboratory results were not available.Reportedly the whole system was replaced with a new one along with antibiotic cement to help with the infection.Although the current patient status is unknown, reportedly, the patient left the surgical case in good health.Without the requested medical documentation, the source of the reported infection cannot be concluded.The impact to the patient beyond the reported infection and subsequent revision cannot be determined, although adjunctive medication therapy would be anticipated.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the femoral component.A review of complaint history revealed a similar event for the listed device over the previous 12 months, but no similar events for the batch based on the historical data for the tibial baseplate, patella and insert.A review of the instructions for use documents for knee systems revealed that acute post-surgical wound infection and local infection or previous intra-articular infections have been identified as possible adverse effects and contraindications for total knee replacement.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.A review of the sterilization records revealed the batches were sterilized within normal parameters.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include injury, patient condition and/or medical history.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.H10 ¿ additional information.D6a- if implanted, give date h11 ¿ corrected data.B2- outcomes attributed to adverse event.D10- concomitant medical products.

Brand Name
JRNY II BCS FEMORAL OXIN RT SZ 7
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17368096
Report Number1020279-2023-01486
Device Sequence Number3864290
Product Code JWH
UDI-Device Identifier00885556170014
UDI-Public00885556170014
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74022117
Device Catalogue Number74022117
Device Lot Number21HM11464
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2023
Supplement Date Received by Manufacturer08/01/2023
08/16/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date08/01/2023
08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71421032/GII OVAL RESURFACING PAT 32MM.; 74022216/JOURNEY TIBIA BASE NP RT SZ 6.; 74027252/JRNY II BCS XLPE ART ISRT SZ 5-6 RT 10MM.; GII RSRFCNG PAT32MM(PN:71421032,LN:22CM03988).; JRNY II ISRTSZ 5-6RT10MM(PN:74027252,LN:21KM01841).; JRNY TIB BS RT SZ 6(PN:74022216,LN:21KM07464).
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexFemale